Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 11, 2006, 2:43 PM EST for Montgomery County, Stanly County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2006, 2:43 PM EST (19:43 UTC)
- Expired
- Jan 11, 2006, 3:15 PM EST
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 145 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 111943
SVRRAH
NCC123-167-112015-
/O.NEW.KRAH.SV.W.0003.060111T1943Z-060111T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EST WED JAN 11 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 315 PM EST
* AT 241 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NORWOOD...OR ABOUT 9 MILES SOUTHEAST OF
ALBEMARLE...MOVING NORTHEAST AT 35 MPH. PENNY SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MORROW MOUNTAIN STATE PARK...MOUNT GILEAD...
LIBERTY HILL...WADEVILLE...
TROY...
STAR...BISCOE...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3529 8025 3550 7986 3550 7978 3531 7973
3526 7987 3516 8008 3519 8012 3517 8013
3516 8016
$$
VINCENT1 follow-up statement
000
WWUS52 KRAH 112000
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EST WED JAN 11 2006
NCC167-112009-
/O.CAN.KRAH.SV.W.0003.000000T0000Z-060111T2015Z/
STANLY NC-
259 PM EST WED JAN 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR STANLY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED EAST AND IS NO LONGER A THREAT TO
STANLY COUNTY.
LAT...LON 3520 8006 3526 8010 3532 8008 3535 8005
3539 8006 3550 7987 3550 7978 3531 7974
3526 7989 3517 8006
$$
NCC123-112015-
/O.CON.KRAH.SV.W.0003.000000T0000Z-060111T2015Z/
MONTGOMERY NC-
259 PM EST WED JAN 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR MONTGOMERY COUNTY...
AT 257 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR WADEVILLE...OR ABOUT 6 MILES SOUTHWEST OF
TROY...MOVING NORTHEAST AT 35 MPH.
LAT...LON 3520 8006 3526 8010 3532 8008 3535 8005
3539 8006 3550 7987 3550 7978 3531 7974
3526 7989 3517 8006
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 2:30 PM EST, 13 minutes earlier.
Area forecast discussion, Jan 11, 2:30 PM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EST WED JAN 11 2006 .SHORT TERM (TONIGHT THROUGH SATURDAY)... SURFACE BOUNDARY CROSSING MOUNTAINS AT 18Z AND SHOULD MOVE INTO AND STALL/DISSIPATE OVER CENTRAL NC TONIGHT. APPEARS BEST DYNAMICS LIFTING WELL N OF REGION. THUS EXPECT A 10-20 MILE WIDE BAND OF SHOWERS/ISOLATED THUNDER TO ACCOMPANY MID LEVEL THROUGH LATE THIS AFTERNOON/EARLY EVENING ACROSS THE EASTERN PIEDMONT/SANDHILLS AND COASTAL PLAIN. DUE TO LINGERING LOW LEVEL MOISTURE AND A STALLED/DISSIPATING FRONT TO ACT AS A FOCUS...POTENTIAL FOR FOG LOOKS HIGH WITH WIDESPREAD DENSE FOG A CONCERN. WILL MENTION FOG IN WEATHER TEXT BUT LET EVENING CREW ISSUE AN ADVISORY IF IT APPEARS DENSE FOG WILL OCCUR/PERSIST. MID/UPPER LEVEL FLOW BACKS ON THU AHEAD OF NEXT SYSTEM. MARGINALLY DRY AIRMASS COUPLED WITH DEEP S-SW FLOW SUGGEST TEMPS WELL ABOVE NORMAL FOR MID JANUARY. WILL LEAN TEMPS TOWARD WARMER MAV NUMBERS. CAVEAT WOULD BE THE POTENTIAL FOR LOW CLOUDS/FOG TO PERSIST THROUGH MUCH OF THE MORNING AND POSSIBLY INTO THE EARLY AFTERNOON. IF THIS SCENARIO OCCURS...MAX TEMPS THU MAY BE AS MUCH AS TWO CATEGORIES COOLER THAN FORECAST. RATHER MILD THU NIGHT AS LIGHT SLY FLOW EXPECTED. SHOULD SEE MORE STRATUS THAN FOG IN THIS TYPE OF PATTERN. MODELS IN GOOD AGREEMENT ON TIMING OF NEXT SYSTEM FRI/FRI EVENING. WIND PROFILE WHICH DISPLAYS DECENT SPEED SHEAR IN THE LOWEST 5K FT COUPLED WITH INCREASING DIVERGENCE ALOFT SUGGEST STRONG CONVECTIVE POTENTIAL. LIMITING FACTOR...AS HAS BEEN THE CASE SO FAR THIS LATE FALL/WINTER SEASON...IS THE LACK OF LOW LEVEL INSTABILITY. STILL PLENTY OF TIME TO MONITOR THIS SCENARIO. TOO EARLY TO GO WITH AN OUTLOOK. WENT WITH MAX TEMPS FRI THAT FAVORED A BLEND OF MET/MAV WITH A SLIGHT NOD TOWARD MAV. -WSS PRECIP ON SAT WILL END BY 06-12Z AS FRONT CLEARS THE AREA WITH THE POTENT H5 TROF LAGGING JUST BEHIND THE SFC FRONT. WITH 850/700MB THICKNESSES DROPPING TO THE 1300M AND 1530M RANGE...POTENTIAL FOR ISOLATED SNOW SHOWER OR TWO VERY EARLY MORNING SAT IF THE MOISTURE CAN HANG AROUND LONG ENOUGH...PRIMARILY IN THE TRIAD AREA AND NORTH OF HWY 64. DUE TO LOW POTENTIAL...WILL NOT MENTION IN FORECAST AT THIS TIME. STRONG NW FLOW AND ASSOC DOWNSLOPING CONDS BEHIND THE H5 TROF WILL QUICKLY CUT OFF ANY REMAINING MOISTURE AND ALLOW HIGH TEMPS TO REBOUND A FEW DEGREES SAT AFTERNOON...ALTHOUGH HIGH TEMPS BE MUCH MORE SEASONABLE AND QUITE LOWER THAN HIGH TEMPS SEEN EARLIER THIS WEEK. -VINCENT && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... PATTERN IN LONG TERM STILL FAVORS A CONTINUATION OF MILD PATTERN WITH STORM SYSTEMS MOVING THROUGH EVERY THIRD DAY OR SO. SYSTEM THAT AFFECTS REGION FRIDAY NIGHT/EARLY SAT WILL CONTINUE TO LIFT NE SAT NIGHT INTO SUN. EXPECT BREEZY CONDITIONS LATE SAT SAT NIGHT TO SUBSIDE DURING THE DAY SUN. S/W RIDGE AND ACCOMPANYING SURFACE RIDGE WILL BRING TRANQUIL WEATHER TO CENTRAL NC SUN NIGHT THROUGH EARLY TUE. UPPER LEVEL HEIGHTS SEVERAL METERS ABOVE NORMAL...THUS EXPECT MAX TEMPS MON/TUE TO BE ABOVE/WELL ABOVE NORMAL FOR MID-JANUARY. MEDIUM RANGE GUIDANCE HAS COME BACK INTO BETTER AGREEMENT AS FAIR AS TIMING WITH SYSTEM TUE/INTO WED. APPEARS BEST DYNAMICAL LIFT WELL NW OF REGION. DOES HOWEVER APPEAR TO BE WINDOW OF OPPORTUNITY FOR MOISTURE TRANSPORT AHEAD OF SYSTEM. PLENTY OF TIME TO PLAY WITH POPS SO WILL START OUT WITH SLIGHT/SMALL CHANCE POPS LATE TUE INTO WED. && .AVIATION... WEAKENING COLD FRONT AND MID-LEVEL TROUGH WILL MOVE THROUGH CENTRAL NORTH CAROLINA DURING THE EARLY PART OF THE 18Z TAF VALID PERIOD...TAKING SHOWERS WITH IT. BEHIND THE COLD FRONT...CEILINGS AND VISIBILITIES ARE EXPECTED TO IMPROVE BUT ONLY FOR A SHORT PERIOD DURING THE EVENING AND OVERNIGHT HOURS. DEW POINTS SHOULD NOT FALL MUCH IF AT ALL BEHIND THE FRONT...AND WITH DIMINISHING MOISTURE ALOFT...LIGHT SURFACE WINDS...AND LINGERING BOUNDARY LAYER MOISTURE...FOG IS LIKELY AGAIN WITH CEILINGS AND VISIBILITIES EXPECTED TO BE IFR WITH AREAS OF LIFR LATE. CEILINGS AND VISIBILITIES SHOULD GRADUALLY IMPROVE TO VFR THURSDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WSS/VINCENT LONG TERM...WSS/VINCENT AVIATION...DJF
Hazardous weather outlook, Jan 11, 4:53 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 453 AM EST WED JAN 11 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-121000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 453 AM EST WED JAN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. EXCEPT PATCHY DENSE FOG IS EXPECTED OVER THE AREA THIS MORNING AND AGAIN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND THURSDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FRIDAY AND FRIDAY NIGHT... ANOTHER COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA FRIDAY AFTERNOON AND EVENING BRINGING SCATTERED SHOWERS AND A CHANCE FOR THUNDERSTORMS. THERE IS THE POTENTIAL FOR AN ISOLATED STORM OR TWO TO BECOME SEVERE DURING THE LATE AFTERNOON INTO EARLY EVENING. SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RA
In the hours before
Special weather statement, Jan 11, 2:36 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 236 PM EST WED JAN 11 2006 NCZ073-074-083-112000- ANSON-MONTGOMERY-STANLY- 236 PM EST WED JAN 11 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY...STANLY AND FAR NORTHERN ANSON COUNTIES THROUGH 300 PM EST... AT 236 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PORTER...OR ABOUT 9 MILES SOUTH OF ALBEMARLE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...LIBERTY HILL... AND...WADEVILLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:21 PM EST | Severe Thunderstorm Warning | RAH | Moore | 39 min |
| Jan 11, 3:52 PM EST | Severe Thunderstorm Warning | RAH | Lee | 38 min |
| Jan 11, 4:17 PM EST | Severe Thunderstorm Warning | RAH | Harnett | 28 min |
| Jan 11, 4:42 PM EST | Severe Thunderstorm Warning | RAH | Harnett | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.